Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 14, NWS Albuquerque, NM

May 14, 2005Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 14, 2005, 8:25 PM MDT for Lincoln County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2005, 8:25 PM MDT (02:25 UTC)
Expired
May 14, 2005, 9:13 PM MDT
In force
48 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 96 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2005-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2005-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
3165 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:35 PM MDT, 4 hours 50 minutes earlier.

Area forecast discussion, May 14, 3:35 PM MDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 PM MDT SAT MAY 14 2005

.DISCUSSION...SOME LOW LEVEL MOISTURE RETURN NOW ALL THE WAY TO THE
DIVIDE...BUT IT IS RELATIVELY MEAGER W OF THE CENTRAL MTN CHAIN SO
FAR AND ALSO PRETTY SHALLOW. DESPITE THAT AND THE VEIL OF HIGHER
CLOUDS ACROSS THE NW HALF...ROUGHLY...OF THE STATE...A FEW SHOWERS
AND STORMS HAVE DEVELOPED ACROSS W CENTRAL AND N CENTRAL NM.
FIGURED THE S CENTRAL MTNS REGION WOULD HAVE FIRED UP BY NOW...BUT
LOOKS LIKE CONVECTIVE TEMPS HAVING HARD TIME BEING REACHED. STILL
LOOK FOR SOME DEVELOPMENT NEAR TO JUST E OF SANDIAS ON
SOUTHWARD EARLY EVENING...BUT LOOKING LIKE MORE WIDESPREAD OUTBREAK
SUNDAY AFTERNOON INTO THE EVENING. DROPPED MOST LOW POPS SUN AND SUN
EVE W OF DIVIDE...AS COMBO OF MOISTURE BEING TOO LIMITED AND/OR
SHALLOW AND SHORT WAVE NOW IN AZ BEING PAST THAT AREA BEFORE PEAK
HEATING KEEPS PCPN CHANCES TOO LOW TO JUSTIFY PUTTING IN. E AREAS
SUN PM HAVE PRETTY DECENT CHANCE OF STRONG TO SEVERE STORMS SO HAVE
KEPT THOSE GRIDS PRETTY MUCH AS IS. LOW POPS W OF RIO GRANDE VALLEY
THEREAFTER MOSTLY TAKEN OUT AS MOISTURE LOOKS TOO LIMITED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  47  80  46  84 /   0  10   0   0
GALLUP..........................  39  77  36  81 /   0   0   0   0
GRANTS..........................  42  75  40  81 /  10  10  10   0
GLENWOOD........................  43  84  42  89 /   0   0   0   0
CHAMA...........................  36  66  34  73 /  10  20  10  10
LOS ALAMOS......................  47  70  45  78 /  30  40  10  10
RED RIVER.......................  35  57  33  66 /  30  40  20  10
TAOS............................  41  67  38  76 /  30  40  20   0
SANTA FE........................  46  70  44  78 /  30  40  20   0
SANTA FE AIRPORT................  48  73  46  81 /  30  40  20  10
ESPANOLA........................  47  75  45  83 /  30  40  10  10
ALBUQUERQUE HEIGHTS.............  56  78  55  84 /  30  30  20  10
ALBUQUERQUE VALLEY..............  54  79  53  85 /  30  30  20  10
ALBUQUERQUE FOOTHILLS...........  53  76  52  82 /  30  40  20  10
ALBUQUERQUE WEST MESA...........  54  78  53  84 /  30  30  10  10
SOCORRO.........................  53  80  52  88 /  30  30  20  10
SANDIA PARK/CEDAR CREST.........  48  70  46  77 /  30  40  20  10
MORIARTY/ESTANCIA...............  45  70  46  79 /  30  50  20  10
CARRIZOZO.......................  50  72  51  81 /  30  40  30  10
RUIDOSO.........................  46  66  47  76 /  30  50  40  10
RATON...........................  43  67  41  80 /  50  40  20  10
LAS VEGAS.......................  44  66  43  77 /  40  50  20  10
ROY.............................  45  67  44  79 /  40  50  30  10
CLAYTON.........................  48  66  49  80 /  40  40  30  10
SANTA ROSA......................  49  71  49  82 /  40  50  30  10
TUCUMCARI.......................  54  71  53  84 /  40  50  40  10
FORT SUMNER.....................  54  72  54  84 /  40  50  40  10
CLOVIS..........................  53  70  52  83 /  40  50  50  10
PORTALES........................  55  71  54  83 /  40  50  50  10
ROSWELL.........................  57  76  58  86 /  40  50  50  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, May 14, 6:00 AM MDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT MAY 14 2005

NMZ001>021-026-151200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
547 AM MDT SAT MAY 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS
ARE POSSIBLE OVER THE SOUTHEASTERN HIGHLANDS AND PLAINS INCLUDING
CHAVES COUNTY.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SUNDAY AFTERNOON
AND EVENING...
ISOLATED SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS
ARE POSSIBLE EAST OF THE CENTRAL MOUNTAIN CHAIN. LOW LEVEL MOISTURE
WILL INCREASE ACROSS CENTRAL AND EASTERN NEW MEXICO THROUGH THE
WEEKEND. THIS MOISTURE INCREASE COUPLED WITH DAYTIME HEATING AND A
WEAK UPPER LEVEL LOW PRESSURE DISTURBANCE MOVING INTO THE STATE WILL
GENERATE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AND
ALSO SUNDAY AFTERNOON AND EVENING.

23

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 9:09 PM MDTSevere Thunderstorm WarningABQDe Baca66 min
May 14, 11:51 PM MDTSevere Thunderstorm WarningABQDe Baca56 min
May 15, 3:23 PM MDTSevere Thunderstorm WarningABQSan Miguel, Torrance38 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.